For several months, I've had what was diagnosed as mild esophagitis and reflux. OTC prilosec did not work at all. Finally went to a different GI doc who prescribed 40mg nexium once daily. I've been on it a week and within the the first couple days, I could feel some relief of the esophagitis. However, I still have this lump-like feeling in my throat, that although was there off and on over the last several months, seems to be the primary culprit now. Seems like I got rid of pain in one area to only have it shift to another. I know it can take weeks for nexium to work, but anyone have similar symptoms?
Keep in mind PPI's do not work for everyone, or without the dietary changes....and everyone is different in how they work or if they will work....so give them a few weeks, if no change ask ur Dr about trying a H2inhibitor like pepcid.....but, the diet modifications will also aid the meds so do try that as well.
Thanks. I am a very active 39yo. and in good shape. My diet is pretty good. I've pretty much cut out all caffeine, although I have to sneak in a cup or two of coffee or tea once in awhile. Try to avoid chocolate. I still drink socially though. The weird thing is when this all started last winter, I stopped cold turkey all the offending food items, incl alcohol for 2 months and nothing changed. This was while I was taking prilosec. The endoscopy revealed mild esophagitis and some gastritis. Follow up pH impedance actually revealed no acid reflux. New doc said not too read too much into the Independence results though. Anyways, I'm still stuck wondering if it is something else.
I'm not a health professional, so please take my advice with caution. I'd follow Selma's advice, and also take the Nexium exactly as prescribed. Usually it is a half hour to one hour window before the big meal (s) of the day.
I'd suggest you google the term Achalasia and see if what you find describes your situation. It's not what I experienced, but I have a close friend who has this condition and it sounds to me like what you are experiencing.
Hope this helps.
Well this is annoying. Been on the nexium almost two weeks and while the discomfort, borderline pain at the top of the sternum is nearly gone, I have the lump in the throat feeling, that was worse now then before I started the med. How the heck does that happen? Bending over to pick something up really sets it off. It's that kind of ball in your throat feeling when you start to cry or are really upset.
Anyways, seem to have gotten relief from one pain to only move to a different location.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.